| Catalog Number |
PC0730XCE |
| Medical Device Problem Codes |
Material Frayed (1262); Peeled/Delaminated (1454); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, after placing a 7mm x 30mm precise pro carotid self-expanding stent (ses) delivery system, an abnormality was felt when releasing the stent.The device was withdrawn from the body, and it was found that the delivery sheath was broken near the stent end.An unknown stent was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a carotid artery dissection in which a routine transfemoral puncture was performed for access.The device will be returned for evaluation.
Additional Manufacturer Narrative
Event or Problem Description
As reported, after placing a 7mm x 30mm precise pro carotid self-expanding stent (ses) delivery system, an abnormality was felt when releasing the stent.There was difficulty removing the delivery system from the patient, and it was removed by pinching the sheath and taking it out.The device was withdrawn from the body in one piece; however, it was found that the delivery sheath was separated near the stent end.A new 7mm x 30mm precise pro carotid ses delivery system was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a carotid artery dissection in which a routine transfemoral puncture was performed for access.The vessel characteristics at the target site included mild tortuosity.The device was stored and prepped per the instructions for use (ifu).The delivery system was held flat and straight outside of the patient.The stent did not partially deploy inside the patient and there were no attempts to deploy the stent after it was removed from the patient.The device will be returned for evaluation.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, after placing a 7mm x 30mm precise pro carotid self-expanding stent (ses) delivery system, an abnormality was felt when releasing the stent.There was difficulty removing the delivery system from the patient, and it was removed by pinching the sheath and taking it out.The device was withdrawn from the body in one piece; however, it was found that the delivery sheath was separated near the stent end.A new 7mm x 30mm precise pro carotid ses delivery system was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a carotid artery dissection in which a routine transfemoral puncture was performed for access.The vessel characteristics at the target site included mild tortuosity.The device was stored and prepped per the instructions for use (ifu).The delivery system was held flat and straight outside of the patient.The stent did not partially deploy inside the patient and there were no attempts to deploy the stent after it was removed from the patient.The device was returned for evaluation.A non-sterile ¿precise pro rx ous carotid sys¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and placed at one metallic tray to be inspected.A thorough inspection was carried out, observing the stent was mounted in the manufacturing position.The device exhibited an outer sheath separation that exposed the braid wire of the rx port.This separation was located approximately 20 cm from the distal tip.A kink was observed approximately 5 cm from the distal tip and the hemostasis valve was tightly closed.No other notable details were observed.The usable length and l2 dimension could not be verified due to the separated condition that is impeding the proper measurement.Dimensional analysis was performed to verify the correct od/id of the pod and to verify the correct od of the inner shaft (proximal wire).Measurements were taken near the separation and were verified; all results were found within specification.Dimensional analysis was performed to verify the correct od of the stent crossing profile.Measurements were compared and dimensional analysis results were found within specification.The functional analysis was performed to determine if the stent can be deployed as expected.The hemostasis valve was unlocked.The stent deployment functionality test was initiated by retracting the outer sheath while holding the inner shaft in a fixed position.The inner shaft traveled free inside the lumen.However, due to the separated condition of the outer sheath, it was not possible to deploy the stent.The separation area was evaluated with a vision system observing evidence of elongations on both edges.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.The kinked area located on the pod was inspected with a vision system observing that the damage is located between the stop that pushes the stent and the proximal edge of the stent.This condition does not allow the stop to apply pushed force to the stent to deploy it.The reported ¿stent deliver system (sds) withdrawal difficulty from vessel¿ cannot be evaluated due to the nature of the event; however, the od of the stent crossing profile was measured and found within specification.The ¿outer sheath separated¿ was observed along with a kink on the pod housing unit of the stent during analysis of the returned device.In addition, subsequent findings of ¿inner shaft ¿ exposed braidewire/corewire¿ of the inner shaft was observed indicating force was used.Therefore, the reported ¿stent deliver system (sds) deployment difficulty¿ can be ascertained given the damages seen on the returned device.However, the exact causes of these issues cannot be determined.A vision system evaluation of the separated areas revealed elongations on both edges of the outer sheath and exposed braidewire, indicating material tensile overload.The mechanism for stent deployment is outer sheath retraction.Deployment is completed by maintaining inner shaft position while retracting the outer sheath and allowing the stent to expand (often referred to as the ¿pin-and-pull¿ method).Due to the separation of the outer sheath and the kink noted that houses the stent, this pin and pull method is not able to be achieved.The stent is stuck inside the pod and cannot be released.Based on the available information, the device was subjected to forces exceeding its material yield strength prior to the noted separation.In addition, a kink was observed obstructing proper stent deployment.Procedural factors, handling during use, and vessel characteristics were likely contributing factors.According to the instructions for use, which is not intended to mitigate risk, ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.Deployment is complete when the outer sheath marker passes the proximal inner shaft stent marker.Note: the mechanism for stent deployment is outer sheath retraction.Deployment is completed by maintaining inner shaft position while retracting the outer sheath and allowing the stent to expand (often referred to as the ¿pin-and-pull¿ method).Post-deployment stent dilatation: while using fluoroscopy, withdraw the entire delivery system as one unit, over the guidewire and out of the body.Remove the delivery device from the guidewire.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.(do not remove guidewire.) using fluoroscopy, visualize the stent to verify full deployment.If incomplete expansion exists within the stent at any point along the lesion, post deployment balloon dilatation (standard pta technique) can be performed.¿ the information available nor the product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, after placing a 7mm x 30mm precise pro carotid self-expanding stent (ses) delivery system, an abnormality was felt when releasing the stent.There was difficulty removing the delivery system from the patient, and it was removed by pinching the sheath and taking it out.The device was withdrawn from the body in one piece; however, it was found that the delivery sheath was separated near the stent end.A new 7mm x 30mm precise pro carotid ses delivery system was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a carotid artery dissection in which a routine transfemoral puncture was performed for access.The vessel characteristics at the target site included mild tortuosity.The device was stored and prepped per the instructions for use (ifu).The delivery system was held flat and straight outside of the patient.The stent did not partially deploy inside the patient and there were no attempts to deploy the stent after it was removed from the patient.The device will be returned for evaluation.Addendum: product evaluation revealed an exposed inner shaft braid wire on the precise pro delivery system.